Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Safer Sex & Birth Control » question about switching birth control pill?

 - UBBFriend: Email this page to someone!    
Author Topic: question about switching birth control pill?
magnolia18
Neophyte
Member # 77590

Icon 1 posted      Profile for magnolia18     Send New Private Message       Edit/Delete Post 
Hi all,

So I've been on the pill for about a year and four months now. For the first year, I had a prescription for Microgestin from a nurse practitioner at Planned Parenthood. Then I moved away from home for college. When my prescription ran out, a nurse practitioner at my school's student clinic prescribed Junel. I had told her that I was taking Microgestin and liking it, so I was perplexed by the prescription for Junel but didn't realize the change until I had left the clinic. The first month was fine, but for the last three months, my periods have been unusually heavy. I just had my period, so I know I'm not pregnant, and I've had STD testing done recently too. Is it possible that the change in birth control pill brand is causing my heavier periods?

Posts: 9 | Registered: Aug 2011  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
HI magnolia18,

It is possible, but it's also possible that this is a temporary side effect as your body gets used to the new brand.

I would suggest giving it a few more months and seeing what happens. How does that sound?

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
magnolia18
Neophyte
Member # 77590

Icon 1 posted      Profile for magnolia18     Send New Private Message       Edit/Delete Post 
Okay, that sounds reasonable to me. However, I have another concern about Junel... I read the package insert looking for clues about my heavy periods, and listed under the possible side effects is "loss of scalp hair." This immediately caught my attention because I have noticed my hair thinning out in the last few months, with alarmingly large clumps coming out in the shower. I'm more concerned about this than the heavy periods, and I did not have this problem when I was taking Microgestin. I think I might like to make an appointment with the nurse practitioner and ask about switching... Do you think this is a good idea?
Posts: 9 | Registered: Aug 2011  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
If you have clumps of hair falling out, you want to see a healthcare provider, period. And they can figure out if this is a side effect of your pill or not.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3